Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 6, 2005, 4:38 PM CDT for Jasper County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2005, 4:38 PM CDT (21:38 UTC)
- Expired
- Jul 6, 2005, 5:10 PM CDT
- In force
- 32 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Jasper County, IN
The radar
The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:20 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 6, 3:20 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 320 PM CDT WED JUL 6 2005 .DISCUSSION FOR AFTERNOON GRIDS/ZFP... VERY FEW CHANGES MADE TO GOING FORECAST FOR THIS PACKAGE. UPPER LEVEL SHORT WAVE TROUGH IS PROGRESSING THROUGH NORTHERN ILLINOIS AT THIS TIME PER WATER VAPOR IMAGERY WITH UPPER JET STREAK ALSO APPROACHING FROM THE NORTHWEST. ENHANCED NERLY FLOW OFF LAKE MICHIGAN HAS BEEN STRONG ENOUGH TO SUPPORT WEAK CONVERGENCE BOUNDARY FROM MCHENRY COUNTY EXTENDING SOUTHEAST TO NEAR KANKAKEE. MODIFIED ACARS/FORECAST SOUNDINGS INDICATING AROUND 1500 J/KG OF SURFACE BASED INSTABILITY ESPECIALLY EAST OF I-39. EARLIER IFR DECK ACROSS NORTH CENTRAL ILLINOIS HAS BEEN VERY SLOW TO DISSIPATE TODAY AND THAT HAS HELPED TO KEEP TEMPS DOWN INTO THE LOWER 70S ACROSS EXTREME WESTERN PORTIONS OF THE CWA. AM EXPECTING SOME WESTWARD MIGRATION OF STRONGEST LOW LEVEL CONVERGENCE THIS EVENING SO WILL INCLUDE ISOLD MENTION OF -TSRA THROUGH THE EVENING HOURS. NAM HINTING AT WEAK QPF SIGNAL LATE TONIGHT AS AFOREMENTIONED JET STREAK APPROACHES BUT WILL NOT CARRY ANY PRECIP MENTION PAST 03Z. IN TERMS OF CLOUDS...DID TREND SKY GRIDS TO DECREASING CLOUDS EARLY IN THE EVENING WITH INCREASING CLOUDS AFT 06Z AS SOME INDICATIONS THAT LOW CLOUD DECK WILL REFORM OVERNIGHT AS INVERSION REDEVELOPS WITH STILL SOME DECENT LOW LEVEL MOISTURE LINGERING. TOMORROW SHOULD HAVE A SIMILAR FLAVOR TO TODAY WITH EARLY MORNING LOW CLOUDS GRADUALLY DISSIPATING THROUGH THE MORNING. MAIN UPPER TROUGH/MID LEVEL COLD POOL WILL BE SLOW TO EXIT THE REGION THROUGH FRIDAY AS SEVERAL MINOR SHORT WAVES CONTINUE TO REINFORCE THE TROUGH ACROSS THE EASTERN GREAT LAKES. INSTABILITY PROGS FOR THURSDAY ALSO LOOKING COMPARABLE TO THAT OF TODAY AND WITH WEAK UPPER FORCING AND POSSIBLY ANOTHER LAKE ENHANCED CONVG BOUNDARY...CANNOT RULE OUT AN ISOLATED AFTERNOON SHOWER BUT WILL LEAVE THIS MENTION OUT FOR NOW. REMNANTS OF TROPICAL SYSTEM ALSO LIFTING INTO THE OHIO RIVER VALLEY TOMORROW WILL HELP TO KEEP GENERAL PATTERN ANCHORED THROUGH THE END OF THE WEEK. UPPER RIDGE AXIS FINALLY STARTS TO NUDGE EASTWARD BY THE WEEKEND WITH LATEST GFS/NAM SHOWING SOME INDICATIONS OF MCS DEVELOPMENT SATURDAY WITH RETURN OF WARMER LOW LEVEL TEMPS/NOCTURNAL JET BUT FAR TOO MANY UNCERTAINTIES AT THIS POINT TO INCLUDE ANY POPS FOR THE WEEKEND. OTHERWISE...EXPECTING GRADUAL WARMUP THROUGH THE WEEKEND INTO EARLY NEXT WEEK WITH PERSISTENT COOLER LAKESIDE TEMPS AS SURFACE HIGH IS SLOW TO DEPART KEEPING LIGHT SYNOPTIC SE WINDS ACROSS THE AREA. NDM && .AVIATION... DISCUSSION FOR 18Z TAFS... THIS MORNINGS ST THINNED AND LIFTED AS LOW LEVEL INVERSION BROKE WITH DIURNAL HEATING. EXPECT CU/SC TO REMAIN THROUGH SUNSET. CROSS-SECTION CONTINUE TO SHOW HI MOISTURE NEAR THE SURFACE AND WITH FORCAST SOUNDING SHOWING REDEVELOPMENT OF INVERSION AGAIN TONIGHT HAVE OPTED TO BRING DECK BACK IN AROUND 10 IN PREDAWN HOURS. THOUGH GRADIENT REMAINS NORTHEAST IT APPARENTLY IS WEAK ENOUGH TO SEE SOME SWINGS IN DIRECTIONS THIS AFTERNOON. SPPEDS WILL DROP TO BELOW 10 KNOTS WITH SUNSET. && .WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE .LK MI...NONE.
Hazardous weather outlook, Jul 6, 4:00 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT WED JUL 6 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-071100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT WED JUL 6 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING AS A LAKE BREEZE MOVES WEST AND SOUTH ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. ALTHOUGH THE STORMS ARE EXPECTED TO BE ISOLATED...THE STRONGEST STORMS MAY PRODUCE HEAVY RAINFALL AND SOME PEA SIZED HAIL EARLY THIS EVENING ALONG WITH SOME GUSTY WINDS. THE THUNDERSTORMS ARE EXPECTED TO END BY 8 PM. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-071100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT WED JUL 6 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.